Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Charlie

Are you supposed to change your diet while on Accutane?

I recently went on Accutane and my derm upon asking her told me to eat as little fat as i could. Now I don't eat tons of fat normally but i do like a slice of cheese in my sandwiches and other such luxuries. Since I started taking the pills I've significantly reduced the amount of fat I eat but I can't help but realize that nowhere in all the 600 warning pamphlets I got it doesn't mention changing your diet at all except for reducing vit. A.

The reason my derm said I should do this is because the triglycerides and cholesterol can increase in your blood, forcing you to stop treatment.

That makes sense, but the pamphlets say that Accutance reduces oil production by 93%. I mean you do need some fat don't you?

Anyway, if you know anything about what I've just mentioned, or anything else regarding Accutane and diet I would appreciate the insight

Charlie :]

Share this post


Link to post
Share on other sites

hi charlie,

yeah i think you do still need fat- my derm told me that accutane was best absorbed if i took it with something fatty... my friend used to take hers with meals like steak and fries but id be a bit worried about my cholestrel levels 8-[ so i take mine with milk.

mabye your supposed to cut down on fat but not eliminate it completly.. sorry im not much help!!

good luck

davinax

Share this post


Link to post
Share on other sites

It's probably okay as long as you don't go gung-ho. A slice of cheese in your sandwhiches should be perfectly fine. :)

Share this post


Link to post
Share on other sites

charlie.. i am on accutane and ma triglycerides are higher than normal so i had to do a lowfat diet.. jus try not to eat alotta meat... chicken is good tho.. its hard to change ur diet..

Share this post


Link to post
Share on other sites

Thank you all for your replies! Especially about taking the pills with fat, makes sense since the instructions say to take with milk.

I also had another question:

Does anyone know if the time of day at which you take the pill has any effect on the severity of the side effects, especially dryness of the nose and eyes?

I guess what I'm asking is do the pills dry you out mostly right after you take them, or do they dry you consistently through the day?

I seem to think they do dry you out more right after but that may just be placebo effect.

Share this post


Link to post
Share on other sites

I think it is consitently throughout the day. I'm on day 11 or so of my accutane usage and in the past few days I've noticed a major decrease in the oiliness of my skin. It's constantly dry though, it's not as if oil production ramps up right before I take accutane.

However, in my case, I am taking 40 mg in the morning and 20 at night so theoretically my body has new accutane pumping through it fairly regularly so my experience could be a little off.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×